Serre-type equations in deep water - Archive ouverte HAL Access content directly
Journal Articles Mathematical Modelling of Natural Phenomena Year : 2017

Serre-type equations in deep water


This manuscript is devoted to the modelling of water waves in the deep water regime with some emphasis on the underlying variational structures. The present article should be considered as a review of some existing models and modelling approaches even if new results are presented as well. Namely, we derive the deep water analogue of the celebrated Serre-Green-Naghdi equations which have become the standard model in shallow water environments. The relation to existing models is discussed. Moreover, the multi-symplectic structure of these equations is reported as well. The results of this work can be used to develop various types of robust structure-preserving variational integrators in deep water. The methodology of constructing approximate models presented in this study can be naturally extrapolated to other physical flow regimes as well.
Fichier principal
Vignette du fichier
DD_CD_MC-deepSerre-2016.pdf (631.01 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-01340379 , version 1 (01-07-2016)
hal-01340379 , version 2 (16-09-2016)


Attribution - NonCommercial - ShareAlike



Denys Dutykh, Didier Clamond, Marx Chhay. Serre-type equations in deep water. Mathematical Modelling of Natural Phenomena, 2017, 12 (1), pp.23-40. ⟨10.1051/mmnp/201712103⟩. ⟨hal-01340379v2⟩
881 View
196 Download



Gmail Facebook Twitter LinkedIn More